Hail, Kit Carson
- When
- September 7, 8:52 PM MST
- Where
- Kit Carson County, 16 mi N of Flagler
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.533, -103.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 7, 7:00 PM MST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GOODLAND KS 800 PM MDT WED SEP 7 2005 .DISCUSSION...JUST SENT OUT ANOTHER UPDATE...MAINLY FOR PRECIPITATION CHANCES/COVERAGE. THUNDERSTORMS HAVE DEVELOPED OVER SOUTHERN AND SOUTHEAST COUNTIES. RUC AND GFS WERE INDICATING SOMETHING EARLIER BUT WAS NOT READY TO BITE. SURFACE ANALYSIS SHOWS A SUBTLE SURFACE BOUNDARY/THETA-E CONVERGENCE IN THIS AREA. RUC IS MATCHING UP VERY WELL WITH REALITY RIGHT NOW SO WILL ADD CHANCE POPS TO THIS AREA THROUGH THE EVENING BASED ON IT. ALSO INCREASED AREA OF SLIGHT CHANCE OF WESTERN AREAS. RUC WAS CLOSEST TO THE SURFACE WINDS...AND UPDATED USING IT AND REALITY. ALSO UPDATED SKY COVER BASED ON SATELLITE AND INCREASED AREA OF PRECIPITATION. ALSO UPDATED HOURLY TRENDS ON TEMPERATURES AND DEWPOINTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1105 AM MDT WED SEP 7 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1105 AM MDT WED SEP 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT CONVERGENCE AND MOISTURE POOLING EAST OF A SURFACE TROUGH LOCATED IN EASTERN COLORADO ALONG WITH GOOD DAYTIME HEATING WILL PRODUCE AN UNSTABLE ATMOSPHERE NEAR THE EASTERN COLORADO BORDER LATE THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THIS AREA ACROSS NORTHEAST COLORADO THIS AFTERNOON AND TRACK TO THE NORTHEAST THROUGH THE EVENING WITH SOME STORMS POSSIBLY BECOMING SEVERE MAINLY NORTH OF A CHEYENNE WELLS COLORADO TO NORTON KANSAS LINE. STRONG WINDS AND LARGE HAIL ARE THE MAIN THREAT WITH ANY STORMS THAT DO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART
The Goodland radar (KGLD), 119 km away, was scanning. The volume nearest the first event began at 03:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468929.